MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 CHANNEL DRAIN

C.R. BARD, INC. (COVINGTON) -1018233 CHANNEL DRAIN
Model Number 072225
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Codes Foreign Body In Patient (2687); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 11/16/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the drain bag tubing broke off.It was stated that less than an inch of tube was stuck out of the patient and reporting nurse managed to hold the tube outside of skin with tweezers until charge nurse could get to room.Hemostats were used and the rest of the tube was removed intact.
 
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.The device was not returned.
 
Additional Manufacturer Narrative
The reported event was inconclusive because no sample was returned.A potential root cause for this failure could be " drain was nicked with sharp object such as a trocar / user not aware of device limitations:- additional perforations were made in the drain , drain was sutured through, drain was rapidly removed from patient ,free motion was not checked during drain closure".It is unknown whether the device had met relevant specifications.The product was used for treatment purposes.It was unknown whether the product had caused the reported failure.The dhr review could not be performed without a lot number.The instructions for use were found adequate and state the following: " to avoid the possibility of drain damage or breakage: · avoid suturing through drains.· drains should lie flat and in line with the skin exit areas.· particular care should be taken to avoid any obstacles to the drain exit path.· drains should be checked for free motion during closure to minimize the possibility of breakage.· drain removal should be done gently by hand.Drains should not be handled with pointed, toothed or sharp instruments which could cause cuts or nicks and lead to subsequent structural failure of the drain.· surgical removal may be necessary if drain is difficult to remove or breaks." " drain placement · the surgeon should irrigate the wound with sterile fluid, then suction the irrigating fluid and gross debris from the operative site.· tubes should lie flat and in line with the anticipated skin exit.To facilitate later removal by manual traction, the tubing should not be curled, pinched, or sutured internally.· positioning of the drain in the body cavity, as well as the number of drains indicated, should be determined by the operating surgeon.· drain tubing should be placed within the wound by approximating the areas of critical fluid collection.· care must be taken to ensure that all drain perforations or channels lie completely within the wound or cavity to be drained.· taping or a triple loop suture (around and not through the tubing) will aid in preventing accidental drain displacement.· deep drainage is best accomplished by using one or more drains for each level of tissue.Each level should be evacuated by a separate vacuum source.· care must be exercised to avoid damage to the drain (see warnings).The tubing should be repeatedly checked during closure for free motion to avoid breakage and/or fragment retention within the wound." h11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description

Brand Name
CHANNEL DRAIN
Common Device Name
CHANNEL DRAIN
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer (Section G)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer Contact
xeeroy rada
8195 industrial blvd
covington 30014
7707846100
MDR Report Key15915729
Report Number1018233-2022-09258
Device Sequence Number6564032
Product Code GBX
UDI-Device Identifier00801741049859
UDI-Public(01)00801741049859
Combination Product (Y/N)N
Initial Reporter StateMS
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/31/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number072225
Device Catalogue Number072225
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/18/2022
Supplement Date Received by Manufacturer03/31/2023
Initial Report FDA Received Date12/05/2022
Supplement Report FDA Received Date04/03/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown